Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 9, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jul 15, 2010, 9:30 AM CDT for 7 counties in North Dakota. It took effect at Jul 15, 2010, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 9:30 AM CDT (14:30 UTC)
- In effect from
- Jul 15, 2010, 10:00 AM CDT
- Expired
- Jul 15, 2010, 8:29 PM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS73 KFGF 151430 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 930 AM CDT THU JUL 15 2010 ...STRONG WINDS ACROSS THE DEVILS LAKE BASIN TODAY... .AN INTENSE LOW PRESSURE SYSTEM WILL REMAIN OVER ONTARIO TODAY. THIS...ALONG WITH HIGH PRESSURE TO OUR SOUTH...WILL CREATE A STRONG PRESSURE GRADIENT OVER THE NORTHERN PLAINS. WEST WINDS WILL INCREASE DURING THE LATE MORNING AND AFTERNOON BEFORE DIMINISHING THIS EVENING. NDZ006-007-014-015-024-026-054-160200- /O.NEW.KFGF.WI.Y.0009.100715T1500Z-100716T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 930 AM CDT THU JUL 15 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS WILL INCREASE OVER THE DEVILS LAKE BASIN BY LATE MORNING AND WILL CONTINUE TO BLOW THROUGH THE AFTERNOON. THE WINDS WILL BEGIN TO TAPER OFF THIS EVENING. * WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. * LOW LYING ROADWAYS NEAR DEVILS LAKE COULD SEE DEBRIS ACCUMULATION DUE TO THE STRONG WINDS AND WAVE ACTION. * WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR/BB
1 follow-up statement
774 WWUS73 KFGF 160129 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 829 PM CDT THU JUL 15 2010 ...WIND ADVISORY FOR DEVILS LAKE REGION HAS BEEN CANCELLED... NDZ006-007-014-015-024-026-054-160230- /O.CAN.KFGF.WI.Y.0009.000000T0000Z-100716T0200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 829 PM CDT THU JUL 15 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WITH THE APPROACH OF SUNSET...WESTERLY WINDS HAVE DIMINISHED TO AROUND 10 MPH. WINDS WILL FURTHER DIMINISH OVERNIGHT AND REMAIN IN THE 5 TO 10 MPH RANGE. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jul 15, 4:30 AM CDT, 5 hours earlier.
Area forecast discussion, Jul 15, 4:30 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CDT THU JUL 15 2010 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. PROGRESSIVE ZONAL WAS ACROSS THE NORTHERN PLAINS WITH UPPER LEVEL LOW MOVING ACROSS CANADA. SUBTROPICAL HIGH WAS LOCATED OVER THE SOUTHERN PLAINS AND IS FORECAST TO RETROGRESS OVER THE DESERT SOUTHWEST THIS PERIOD. WATER VAPOR LOOP SHOWS UPPER LEVEL CIRCULATION CENTER EAST OF LAKE WINNIPEG AND WAS MOVING EAST ABOUT 15 KNOTS. UPPER LEVEL JET WILL CONTINUE T MOVE ALONG SOUTHERN CANADA AND THE NORTHERN STATES. POCKET OF HIGHER MOISTURE OVER SASK MOVES SOUTHEAST ACROSS THE FORECAST AREA TODAY. SHOWALTERS BECOME NEUTRAL WITH SUFFICIENT CAPES AND LITTLE CIN BY THIS AFTERNOON...BEST IN NORTHEAST ZONES. WILL EXPAND AREA OF LOW POPS FOR THIS AFTERNOON AND EVENING. MODELS HAVE NEUTRAL SHOWLATERS AGAIN FOR FRI AFTERNOON AND EVENING AND WILL ADD A SLIGHT CHANCE FOR PRECIPITATION FRI. NEXT E-W ORIENTATED UPPER LEVEL JET MOVES INTO ND SAT. IN RESPONSE LOW LEVEL JET WILL INCREASE AND MOIST UNSTABLE AIR WILL MOVE NORTH. SHOWALTER INDEX BECOMES QUITE NEGATIVE AND CAPES MODESTLY HIGH. SPC HAS A SLIGHT CHANCE OF SEVERE WEATHER FOR SAT. .LONG TERM...SUNDAY AND MONDAY. THE MODELS ARE IN OK AGREEMENT WITH SURFACE HIGH PRESSURE KEEPING EASTERN ND AND NORTHWEST MN MOSTLY DRY EARLY NEXT WEEK. HOWEVER...THE GFS IS THE OUTLIER...WITH IT SHOWING PCPN MONDAY AND MONDAY NIGHT ACROSS PARTS OF THE AREA. THEREFORE...LEANED MORE ON THE ECMWF/DGEX. TEMPERATURES SHOULD BE NEAR NORMAL...WITH HIGHS IN THE UPPER 70S TO LOW 80S. && .AVIATION... FOG LOOP/SURFACE OBS INDICATE SOME MID LEVEL CLOUDS APPEAR TO BE DEVELOPING FROM BARNES TO WELLS COUNTY IN ND. BAND OF CLOUD BETWEEN 5 AND 7 THOUSAND FT EXPECTED TODAY. CLOUDS SHOULD DISSIPATE WITH LOSS OF INSOLATION THIS EVENING. FAIR WINDY AGAIN FOR TODAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES/G2
Hazardous weather outlook, Jul 15, 7:00 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT THU JUL 15 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT THU JUL 15 2010 BREEZY WEST TO NORTHWEST WINDS EXPECTED TODAY A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON SATURDAY THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TODAY. NORTHWEST WINDS MAY GUST UP TO 35 TO 40 MPH THIS AFTERNOON. SHOULD WINDS BECOME MUCH STRONGER A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CAN BE EXPECTED OVER ALL OF NORTHWEST AND WEST CENTRAL MINNESOTA AND PARTS OF EASTERN NORTH DAKOTA OR ROUGHLY EAST OF A LINE FROM ELLENDALE TO PEMBINA NORTH DAKOTA. THE STORMS WILL LIKELY PRODUCE SOME LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. AN EAST-WEST ORIENTATED UPPER LEVEL JET WILL MOVE OUT IN THE PLAINS SATURDAY. IN RESPONSE A LOW LEVEL JET WILL BRING MOIST UNSTABLE AIR NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.